Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 108, NWS Northern Indiana

August 29, 2017Allen County, Indiana

NWS Northern Indiana issued this river flood warning at Aug 29, 2017, 10:42 AM EDT for Allen County, Indiana. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2017, 10:42 AM EDT (14:42 UTC)
Expired
Aug 29, 2017, 7:39 PM EDT
In force
9 hr
Issued by
NWS Northern Indiana
Flood severity
Moderate

County Allen County, IN

The radar

The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spy Run Creek at Ft. Wayne Childrens Zoo (SPYI3).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04182808, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

821 
WGUS43 KIWX 291442
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1042 AM EDT Tue Aug 29 2017

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Spy Run Creek at Spy Run affecting Allen County


.Recent and ongoing heavy rainfall has led to flooding across the county. 
Spy Run creek is rising rapidly as of 1040 AM EDT, and will continue to rise
today. Monitor for updates. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC003-292339-
/O.NEW.KIWX.FL.W.0108.170829T1442Z-170829T2339Z/
/SPYI3.2.ER.170829T1418Z.170829T1600Z.170829T1739Z.NO/
1042 AM EDT Tue Aug 29 2017

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Spy Run Creek at Spy Run
* until this evening.
* At 10 AM Tuesday the stage was 10.7 feet and rising.
* Moderate flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning 
  and crest near 12.4 feet around 12 PM Tuesday August 29 and fall 
  below flood stage around 4 PM Tuesday August 29.
* At 12.0 feet...Roads nearest the creek flood and transfer of 
  property to higher ground becomes necessary with evacuations 
  possible.
* This crest compares to a previous crest of 12.3 feet which occurred 
  on Apr 3 2014.

&&

LAT...LON


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Aug 29, 6:36 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Aug 29, 6:36 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
636 AM EDT Tue Aug 29 2017

.SYNOPSIS...
Issued at 328 AM EDT Tue Aug 29 2017

An upper level low will bring chances for scattered showers and
isolated thunderstorms today. Highs will reach the mid to upper
70s. Dry conditions are expected tonight into Wednesday with lows
in the upper 50s tonight and highs in the upper 70s tomorrow.
Areas of fog will be possible later tonight. A cold front then
brings a low chance for showers on Thursday, followed by cooler
and drier conditions Friday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 328 AM EDT Tue Aug 29 2017

Leftover mid level circulation/small scale vort max will continue
to lift slowly northeast into ne IN/nw OH this morning with
scattered showers and perhaps a few rumbles of thunder possible.
Fog may become a concern early this morning across far ne IN/sc
Lower MI/far nw OH, though gradient and cloud cover may be enough
to preclude a more impactful fog threat.

The larger scale upper low will open east over the local area by
this afternoon. There should be enough surface heating under this
cool pocket aloft to generate spotty showers/iso thunder near any
weak boundaries, best chances southeast of US 24 near lingering
low level convergent axis. The environment may become conducive
for funnel clouds and small hail with stronger cells if more
appreciable boundary layer heating is realized. Temperatures will
remain on the cool side for this time of year otherwise with highs
generally into the mid 70s.

The upper wave and weak sfc trough will exit to the east tonight
leaving dry conditions. Light winds and little in the way of low
level drying may promote some fog development overnight as skies
clear.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 328 AM EDT Tue Aug 29 2017

Weak warm advection in advance of a cold front and ample sunshine
should lead to a dry and warmer Wednesday. This cold front drops
through from north to south on Thursday trailing a seasonably strong
shortwave tracking se into the Eastern Great Lakes/Northeast. At
this point this front appears moisture starved with little in the
way of mid-upper level support. Thus, expect any shower activity to
be light and scattered at best (20-30% PoPs) along it.

Canadian high pressure will build into the Great Lakes by Thursday
night and Friday resulting in dry and cooler conditions. Some weak
troughing into the Central US looking more likely to lift the
remnants of Harvey into the Ohio Valley by later Friday
night/Saturday. This could bring clouds and a period of rain to
areas mainly southeast of US 24, though incoming mid-upper jet
energy likely shunts deeper moisture off to the east-southeast
resulting in only low 20-30% type PoPs at this fcst range. Mainly
dry west-northwest flow regime then takes shape Sunday into Monday
with temperatures near to slightly below normal.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 630 AM EDT Tue Aug 29 2017

Weak MCV rotating near KFWA producing a few shra and possibly a
tsra next few hours. IFR/LIFR cigs and vis near and northeast of
KFWA this morning. Will have to monitor this up to issuance time
to see if lower cigs and vis can work southwest into terminal.
light rain and clouds with MCV may be enough to hold off much
lower conditions. KSBN just seeing some MVFR vis restrictions and
with cloud cover this may be as far as they sink. Isolated tsra
and widely scattered shra this afternoon but too uncertain for
inclusion in tafs. IFR/LIFR conditions possible again late tonight
especially at KFWA with fog/stratus formation.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Lashley

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 29, 4:21 AM EDT, 6 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
421 AM EDT Tue Aug 29 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-300830-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
421 AM EDT Tue Aug 29 2017 /321 AM CDT Tue Aug 29 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Areas of fog may create hazardous travel conditions early this
morning, mainly north of US 30. Fog may redevelop later tonight.

There is a slight chance for thunderstorms today. Severe
thunderstorms are not expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-300830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
421 AM EDT Tue Aug 29 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

There is a slight chance for a thunderstorm this evening. Strong to
severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Aug 29, 8:56 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
856 AM EDT TUE AUG 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     HEAVY RAIN       4 E WALLEN              41.15N 85.08W
08/29/2017  M2.60 INCH       ALLEN              IN   MESONET

            60 MINUTE RAINFALL.

0848 AM     HEAVY RAIN       4 SSW WALLEN            41.11N 85.20W
08/29/2017  M3.97 INCH       ALLEN              IN   MESONET

            75 MINUTE RAINFALL.

&&
Local storm report, Aug 29, 9:42 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
942 AM EDT TUE AUG 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     FLASH FLOOD      3 NNE FORT WAYNE        41.11N 85.11W
08/29/2017                   ALLEN              IN   TRAINED SPOTTER

            6 INCHES OF WATER COVERING THE ROAD BY IPFW
            CAMPUS AND FLOODED UP OVER THE SIDEWALK.

&&

BML
Local storm report, Aug 29, 10:24 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 AM EDT TUE AUG 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 AM     HEAVY RAIN       4 NNW NEW HAVEN         41.12N 85.06W
08/29/2017  M2.33 INCH       ALLEN              IN   TRAINED SPOTTER

            EVENT TOTAL RAIN SINCE 7:49AM.

0928 AM     FLASH FLOOD      3 NW FORT WAYNE         41.11N 85.17W
08/29/2017                   ALLEN              IN   PUBLIC

            GOSHEN RD SOUTH OF INDEPENDENCE DR. CLOSED
            DUE TO FLOODING.

0928 AM     FLOOD            3 N FORT WAYNE          41.12N 85.14W
08/29/2017                   ALLEN              IN   TRAINED SPOTTER

            GLENBROOK MALL EVACUATED DUE TO FLOODING AND
            POWER OUTAGE.

0928 AM     FLOOD            3 NNE FORT WAYNE        41.11N 85.11W
08/29/2017                   ALLEN              IN   TRAINED SPOTTER

            IVY TECH NORTH CAMPUS CLASSES CANCELED DUE
            TO FLOODING IN TWO BUILDINGS.

0900 AM     TSTM WND DMG     NEW HAVEN               41.07N 85.03W
08/29/2017                   ALLEN              IN   TRAINED SPOTTER

            AREAS OF NEW HAVEN WITHOUT POWER.

&&
Local storm report, Aug 29, 10:41 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 AM EDT TUE AUG 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     FLASH FLOOD      4 ESE ARCOLA            41.08N 85.22W
08/29/2017                   ALLEN              IN   TRAINED SPOTTER

            MOTORCYCLE SHOP CLOSED DUE TO FLOODING.

1006 AM     FLASH FLOOD      3 N FORT WAYNE          41.12N 85.15W
08/29/2017                   ALLEN              IN   BROADCAST MEDIA

            EXTENSIVE FLOODING AT INDUSTRIAL DRIVE AND
            COLISEUM BLVD.

0630 AM     TSTM WND DMG     2 ENE GOBLESVILLE       41.01N 85.47W
08/29/2017                   WHITLEY            IN   PUBLIC

            A TREE AND A LARGE LIMB DOWN.

&&

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:33 AM EDTDense Fog AdvisoryIWXLaGrange, Steuben2 hr
Aug 29, 8:04 AM EDTAreal Flood AdvisoryIWXAllen, Huntington, Wells, Whitley3 hr
Aug 29, 8:10 AM EDTFlash Flood WarningIWXAllen5 hr
Aug 29, 10:46 AM EDTFlash Flood WarningIWXAllen2 hr
Aug 29, 1:10 PM EDTAreal Flood WarningIWXAllen6 hr

Nearby

River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.